MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPORT M.R.I. IMPLANTABLE PORT, CHRONOFLEX SINGLE-LUMEN, 8F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 POWERPORT M.R.I. IMPLANTABLE PORT, CHRONOFLEX SINGLE-LUMEN, 8F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number 1808002
Medical Device Problem Codes Obstruction of Flow (2423); Material Deformation (2976); Material Twisted/Bent (2981); Migration (4003)
Health Effect - Clinical Code Pain (1994)
Date of Event 05/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.(expiry date: 05/2018).Device not returned.
 
Event or Problem Description
It was reported that some post port placement, the device migrated from carotid artery to down into the chest.Reportedly patient experienced pain.It was further reported that the device was removed and replaced.The patient status was unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the sample was not returned for evaluation, a medical record review was performed.The investigation is confirmed for the reported catheter kink, migration and obstruction of flow issues.According to the medical record, through the right internal jugular vein access, the tip of the catheter was in the superior vena cava atrial junction.The port was tested, aspirated and flushed venous return easily.Approximately seven months post port deployment, a s-catheter-o-gram demonstrated that the catheter was occluded and the tip of the catheter was not in the superior vena cava.After two days, the patient presented with chemo-port malfunction and alpha-1 antitrypsin deficiency.On the same day, an attempt was made to retrieve the right internal jugular chemo-port.It was found that the catheter was kinked and coiled.Eventually, the catheter and the port was removed successfully.A definitive root cause could not be determined based upon the available information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.(expiry date: 05/2018).H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: device not returned.
 
Event or Problem Description
It was reported through the litigation process that some post port placement, the device migrated from cartoid artery down into his chest and the patient experienced pain.It was also reported that the catheter was kinked and coiled.It was further reported that the device was removed and replaced.The current status of the patient is unknown.

Brand Name
POWERPORT M.R.I. IMPLANTABLE PORT, CHRONOFLEX SINGLE-LUMEN, 8F
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key11669854
Report Number3006260740-2021-01298
Device Sequence Number14243231
Product Code LJT
UDI-Device Identifier00801741026997
UDI-Public(01)00801741026997
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K063377
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1808002
Device Catalogue Number1808002
Device Lot NumberREAT0727
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/19/2021
Supplement Date Received by Manufacturer07/28/2021
Initial Report FDA Received Date04/15/2021
Supplement Report FDA Received Date08/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age35 YR